# SDR AALA980245

- Difficulty date: February 1, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N274AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49271
- Engine: Pwa JT8D217A
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blade
- Part number: 808904
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: AP
- Nature of condition: E, Y
- Precautionary procedure: E

## Discrepancy

SAN - FLT 1147 - ON APPROACH TO SAN AT 2,000 FEET, CREW HEARD LOUD BANG,  NR 2 ENG SHUT DOWN.  LANDED WITHOUT INCIDENT.  REPLACED NR 2 ENG.  SYS GRND CHKED, NORMAL.  CONFIRMED 4TH STAGE TURB BLADE FAILED ABOVE ROOT PLATFORM FROM HCF.  FRACTURE ORIGIN LOCATED ON CONVEX OF AIRFOIL AT MID-CORD.  FATIGUED AREA EXTENDS 2MM ACROSS BLADE (50 PERCENT OF THICKNESS) AND 5.5MM TO EACH SIDE OF ORIGIN.  BLADE PREVIOUSLY O/H AND CONVERTED TO WIDE NOTCH CONFIG PER SB 6090.  BLADE HAS 5,480 HRS TSO AND AN ISOTOPE INSP ACCOMPLISHED 500 HRS PRIOR TO FAILURE WITH MINOR WEAR REPORTED.  2ND VANES HAD EVIDENCE OF A HOT SPOT AT 3:30 POSTION.  NR 3 FUEL NOZZLE BURNT ALONG SUPPORT HEAT SHIELD.  ENG PROCESSED FOR RETURN TO SERVICE.  (X)
